I am ecstatic, well maybe just really, really happy that I am able to sit on my deck this morning. This is just about my favorite place in the world, but the heat and humidity has kept me inside a lot this summer. It is so quiet during the day - I think most people around here have jobs, so me and Gracie have the neighborhood to ourselves. We have many birds that visit in our backyard. I'm not as familiar with them as I have been in past summers, but I do have a favorite. I think it is a yellow chickadee...I know it's yellow, it's the chickadee part I'm not sure of. It's so little and bright and happy! I know it's happy because how in the world could you be that color of yellow and not be happy!
I've been on my new drug regimen for about a month now. This combo, like the last three or so, is not intended to kill the cancer and cure me. It's meant to slow the growth of the tumors and keep them at bay as long as possible. Each drug comes with it's own side effects. This one is, by far, the weirdest yet.
The drug is Erbitux and it's most common side effect is an "acne-like" rash. When I heard that bit a fun news my vanity kicked in! I'm 46 years old and my friends are going to start calling me zit face! It took less than 48 hours after my treatment for the rash to start in. It's not pleasant, but some of it is funny to me (I've learned that humor is part of my coping mechanism).
*when the rash first started it felt like braille on my face! I would have loved for a blind person to run their fingers along my forehead and see what it said!
*I've thought about wearing a surgical mask when in public. It worked for Michael Jackson.
I will go ahead and answer all the questions people ask me when they see it.
1. Yes, it itches.
2. Yes, it is painful
3. No, I'm not contagious
4. No, it will not go away until I stop taking the medicine.
Of course the rash on my face is the most noticeable, because I'm modest and not on the Olympic beach volleyball team. But it does run from my waist up - excluding arms, but including my scalp and inside my ears!!
One more side effect of Erbitux before I sign off. "abnormal hair growth". I had to read that one a couple of times, but that is all it said! I don't know if it meant you would have hair growth in abnormal places or if your hair would grow at an abnormal pace. My eyelashes are getting longer, so I'm praying it is the latter.
Gracie and I will sign off for now. We are getting sleepy, must be time for our mid-morning nap.
Thank you all for your kind words after I shared my blog at GFBC. Our God is an awesome God and when we speak of Him it never returns void!